Alert archive / Minnesota / Special Weather Statements in 2010

Special Weather Statement, NWS Twin Cities, MN

June 11, 2010Redwood County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Jun 11, 2010, 12:48 AM CDT for Redwood County, Minnesota. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2010, 12:48 AM CDT (05:48 UTC)
Expired
Jun 11, 2010, 1:30 AM CDT
In force
42 min
Issued by
NWS Twin Cities, MN

County Redwood County, MN

The radar

The Sioux Falls radar (KFSD), 140 km from the middle of the area, began a volume at 05:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 5.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2010-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2010-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 328 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
797 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
328 m²/s²
0-3 km storm-relative helicity
370 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

035 
WWUS83 KMPX 110548
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1248 AM CDT FRI JUN 11 2010

MNZ065-073-110630-
REDWOOD-RENVILLE-
1248 AM CDT FRI JUN 11 2010

AT 1247 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES WEST OF REVERE. THIS STORM WAS MOVING NORTHEAST
AT 25 MPH.

HAIL UP TO NICKEL SIZE...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  WALNUT GROVE.
  REVERE.
  LAMBERTON.
  LUCAN.
  WANDA.
  WABASSO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4464 9520 4447 9491 4419 9529 4419 9559
      4420 9561 4421 9561
TIME...MOT...LOC 0548Z 226DEG 21KT 4421 9544

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 10, 11:53 PM CDT, 55 minutes earlier.

Area forecast discussion, Jun 10, 11:53 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1153 PM CDT THU JUN 10 2010

.DISCUSSION...
STILL RATHER UNSETTLED PERIOD WITH SEVERAL MORE SHORT WAVE TROUGHS
MOVING INTO THE REGION OVER THE NEXT 7 TO 10 DAYS. ONGOING
CONVECTION WAS DUE TO MCS THAT DEVELOPED OVER WESTERN NEBRASKA
LAST NIGHT. EXPECT ANOTHER MCS OR COUPLE OF MORE MCS'S TO DEVELOP
OVER THE CENTRAL PLAINS NEAR MINNESOTA OVERNIGHT.

MODELS HAVE BEEN CONSISTENT IN BRINGING A SLOW MOVING SFC TROUGH
OVER THE MIDWEST THROUGH THE NEXT COUPLE OF DAYS. 850 MB WIND
PROGS SHOWED STRONG ISENTROPIC LIFT AND MOISTURE ADVECTION INTO
THE UPPER MIDWEST WITH A 40-50 LOW LEVEL JET LATER TONIGHT. THE
LATEST NAM40 CONTINUED TO SHOW DEEP MOISTURE ACROSS THE AREA
THROUGH MID FRIDAY MORNING. MID AFTERNOON/EVENING FRIDAY THE WIND
FIELDS BECOMING MORE WESTERLY OR EVEN NORTHERLY OVER PORTIONS OF
THE FORECAST AREA. THE BEST QPF WILL OCCUR OVER SOUTHWEST MN TO
JUST NORTH OF THE TWIN CITIES...WHERE TWO DAY PRECIP TOTALS COULD
EXCEED OVER TWO INCHES. WITH ANY QPF FORECAST ESTIMATES...THERE
COULD BE SOME AREAS THAT EXCEED OVER THREE INCHES.

BY SATURDAY EVENING...MODELS INDICATED THE SHORT WAVE TROUGH SHOULD
HAVE MOVED EAST OF THE FORECAST AREA. THUS...THE BEST POPS SATURDAY
WILL BE OVER THE EASTERN HALF OF THE FORECAST AREA. 700 MB RIDGE
BUILDS OVER THE FORECAST AREA SATURDAY NIGHT INTO SUNDAY...GIVING
US A RESPITE FROM THE RAIN.

ANOTHER SHORT WAVE LIFTS NORTH OVER THE UPPER MIDWEST SUNDAY
NIGHT...THIS BRINGS ANOTHER ROUND OF THUNDERSTORMS TO MOST AREAS BY
MONDAY MORNING INTO TUESDAY.

ONLY RELATIVELY DRY DAY IS WEDNESDAY OF NEXT WEEK.

TEMPERATURES WILL BE THE MAIN FORECAST CHALLENGE OVER THE NEXT
COUPLE OF DAYS.

&&

.AVIATION.../06Z TAF ISSUANCE/

ANOTHER COMPLICATED AVIATION FORECAST AS A COMPLEX OF
THUNDERSTORMS ACROSS SD/NE...MOVES E/NE ACROSS MN OVER THE NEXT 6
TO 12 HRS.

ALREADY...RWF WILL BEGIN TO SEE TSRA BY 6Z...WITH A PERIOD OF
HEAVY RAINFALL. HOW LOW THE VSBYS WILL GET WILL BE ANOTHER PROBLEM
AS THE ORIENTATION OF THE CONVECTIVE COMPLEX ACROSS NE...MERGES
WITH THE SD SYSTEM...AND TRANSLATES E/NE DURING THE OVERNIGHT HRS.
THERE WILL BE A PERIOD OF 1SM +TSRA...BUT TIMING AND PLACEMENT
WILL BE EXTREMELY DIFFICULT...ESPECIALLY AFT 12Z AS ADDITIONAL
TSRA MAY DEVELOP ACROSS SD AND MOVE INTO WESTERN MN DURING THE
MORNING HRS. USUALLY TSRA ALLOW FOR THE ATMOSPHERE TO MIX...SO LOW
CEILINGS COULD MODIFY SOME WITH THE MOST INTENSE ACTIVITY.
HOWEVER...THE GENERAL TREND IS TO CONTINUE LOW END VFR OR HIGH
END MVFR CEILINGS...WITH A TEMPORARY PERIOD OF LOW END MVFR
CEILINGS/VSBYS DURING THE NEXT 6 TO 12 HRS...ESPECIALLY FOR
RWF/MSP/RNH/EAU AS THESE AREAS WILL LIKELY SEE THE BULK OF THE
HEAVIEST THUNDERSTORM ACTIVITY DURING THRU 18Z. WNDS WILL BE
CHAOTIC DURING TSRA...BUT THE GENERAL SYNOPTIC SCALE WNDS WILL BE
FROM THE E/SE...WITH A SLOW E/NE DEVELOPMENT FRIDAY AFTN. AFT
00Z/12...CONDITIONS WILL BE DEFINED BY WHERE THE FRONTAL BOUNDARY
REMAINS OR HOW FAR SOUTH/SE IT HAS MOVED. THEREFORE...A PERIOD OF
REDEVELOPMENT OF TSRA IS POSSIBLE...BUT MORE THAN LIKELY THE BULK
OF THE CONVECTION WILL BE SOUTHEAST OF THE FA...WITH A GENERAL
N/NE FLOW AND LOW CEILINGS DEVELOPING.

MSP...TSRA WILL LIKELY DEVELOP BY 7Z...WITH A PERIOD OF 2-4SM IN
TSRA THRU 13Z. HAVE PLACED THE BULK OF THE CONVECTION AND LOWER
VSBYS DURING THIS TIME FRAME. AFT 13Z...TIMING AND WHERE THE
CONVECTION COMPLEX LIES WILL BE A PROBLEM. THEREFORE...VCSH AND
SOME AFTN CONVECTION IS BEST AT THIS TIME. LATER SHIFTS CAN RE-
EVALUATE THE TIMING AND IF ANOTHER COMPLEX DEVELOPS. AFT
00Z/12...LOWER CEILINGS/VSBYS MAY DEVELOP BEHIND THE MAIN FRONTAL
BOUNDARY WITH THE POTENTIAL OF FG. ..JLT..

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

JVM/JLT
Hazardous weather outlook, Jun 10, 5:07 PM CDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
507 PM CDT THU JUN 10 2010

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
112215-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
507 PM CDT THU JUN 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHWEST
AND WEST CENTRAL MINNESOTA TONIGHT...PRIMARILY AFTER MIDNIGHT. AS
A LOW PRESSURE SYSTEM MOVES IN FROM THE CENTRAL PLAINS...A COMPLEX
OF THUNDERSTORMS ARE EXPECTED TO EVOLVE NORTHEAST INTO MINNESOTA
DURING THE OVERNIGHT HOURS. STRONG WINDS...QUARTER SIZE HAIL...
AND HEAVY RAINFALL ARE POSSIBLE TONIGHT WITH THE STORMS ACROSS
CENTRAL AND SOUTHERN MINNESOTA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE LOW PRESSURE SYSTEM WILL MOVE ACROSS THE OUTLOOK AREA FROM
FRIDAY INTO SATURDAY. THUNDERSTORMS WITH HEAVY RAINFALL ARE
POSSIBLE ON FRIDAY ACROSS MUCH OF THE AREA. IN ADDITION...SOME OF
THE STORMS MAY BE SEVERE FRIDAY AND FRIDAY NIGHT WITH DAMAGING
WINDS AND LARGE HAIL OCCURRING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT THROUGH
FRIDAY NIGHT.

In the hours before

Special weather statement, Jun 11, 12:48 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1248 AM CDT FRI JUN 11 2010

MNZ065-073-110630-
REDWOOD-RENVILLE-
1248 AM CDT FRI JUN 11 2010

AT 1247 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES WEST OF REVERE. THIS STORM WAS MOVING NORTHEAST
AT 25 MPH.

HAIL UP TO NICKEL SIZE...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  WALNUT GROVE.
  REVERE.
  LAMBERTON.
  LUCAN.
  WANDA.
  WABASSO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4464 9520 4447 9491 4419 9529 4419 9559
      4420 9561 4421 9561
TIME...MOT...LOC 0548Z 226DEG 21KT 4421 9544

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 1:35 AM CDTSpecial Weather StatementMPXRedwood40 min
Jun 11, 4:23 AM CDTSpecial Weather StatementMPXBlue Earth, Brown, Chippewa, Faribault, Lac qui Parle, Martin and 4 more52 min
Jun 11, 5:17 AM CDTAreal Flood AdvisoryMPXBlue Earth, Brown, Faribault, Martin, Nicollet, Redwood and 2 more4 hr
Jun 11, 5:48 AM CDTAreal Flood AdvisoryMPXAnoka, Hennepin, Kandiyohi, McLeod, Meeker, Wright4 hr
Jun 11, 6:00 AM CDTSpecial Weather StatementMPXFreeborn, Le Sueur, Rice, Steele, Waseca60 min

Nearby

Special Weather Statements in Minnesota, 2010Every special weather statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.